MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #8 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5510F801
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Fall (1848); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 10/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
Per patient, his left knee primary surgery was done in approximately (b)(6) 2015.He would walk and fall.The surgeon stated that there was too much movement in the implant.He indicated that it was loose and revised the patient on (b)(6) 2016.This pi is for the revision.Primary surgery had stryker products and revision surgery had stryker products.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon femoral component was reported.The event was confirmed.Method & results: -device evaluation and results: not performed as the device was not returned.-medical records received and evaluation: a review of the medical records by a clinician indicated: ¿on (b)(6) 2016 a revision of the left total knee femoral and tibial components was performed for a post-operative diagnosis of loose femoral component, partial loose tibial component, and intact patellar component.Femur easily removed ¿ no significant attachment to femoral bone ¿ came off with cement still attached to metal.Tibia not well attached laterally but good attachment medially ¿ removed ¿ patella intact and retained.On (b)(6) 2015 an ap, lateral and oblique of the left knee demonstrates a cemented total knee arthroplasty with minimal cement visualized around the femoral and tibial components and with none visualized around the tibial keel or the femoral pegs.X-rays dated (b)(6) 2016 are ap and lateral of the left knee and leg length views show no gross migration of the knee, but the leg length indicates the knee is in approximately 5° of varus with a radiolucency around the tibial keel and anterior femoral component." the clinician concluded, "inadequate cement technique in this large, active man resulted in apparent loosening at the cement/bone interface.Since cement is not glue, adhesion is related to creating a large surface area at the bone interface to maintain fixation.No prosthesis related factors are shown to be involved in the post revision reported pain.There is no evidence that factors of faulty component or cement design, manufacturing or materials were responsible for this clinical situation." -device history review: a device history review confirmed all devices accepted into finished goods conformed to specification.-complaint history review: no other events were reported for the lot indicated.Conclusions: the investigation concluded that implant loosening was caused by inadequate cement technique.There is no evidence that factors of faulty component or cement design, manufacturing or materials were responsible for this clinical situation.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description
Per patient, his left knee primary surgery was done in approximately (b)(6) 2015.He would walk and fall.The surgeon stated that there was too much movement in the implant.He indicated that it was loose and revised the patient on (b)(6) 2016.This case is for the revision.Primary surgery had stryker products and revision surgery had stryker products.

Brand Name
TRIATHLON CR FEM COMP #8 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6223709
Report Number0002249697-2017-00067
Device Sequence Number10783685
Product Code JWH
UDI-Device Identifier07613327040340
UDI-Public(01)07613327040340(11)140426(17)190430(10)EEYSK(21)
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K040267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number5510F801
Device Lot NumberEEYSK
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2017
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight129